How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ralph LMHC Your Own Question
Ralph LMHC
Ralph LMHC, Therapist
Category: Mental Health
Satisfied Customers: 872
Experience:  20+ years as therapist, supervisor, clinic director at mental health, substance abuse treatment ctrs
11044513
Type Your Mental Health Question Here...
Ralph LMHC is online now
A new question is answered every 9 seconds

prozac working

Customer Question

Did I take too much prozac?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Ralph LMHC replied 7 years ago.

Hello,

Could you put this in a form of a question?

Thank you,

Ralph LMHC

Customer: replied 7 years ago.
Well I got prescribed prozac about 2 weeks ago now. After a couple days I really felt like a different person and life was good. Decision making was easy, I was happy.. Things were fun again. Then about second week in taking the drug the affects seemed to have diminished and I feel like i'm back to feeling depressed and maybe worse off then before taking it.. Should I just stick it out and hope it gets better again? Could it be because I took more then what was prescribed like an idiot?
Expert:  Ralph LMHC replied 7 years ago.

Hello,

 

It is very likely that the improvement was not from the medicine but from what is called the placebo effect-the hope that it will work. You should really give it more time as it usually takes 3-6 weeks to begin to work. Best wishes and good luck.

 

 

Sincerely,

Ralph LMHC

If you require further clarification or more information, feel free to ask!

Please click the green "ACCEPT" button on this page if you are satisfied with my answer so that I get credit for my work. Your positive feedback is most important and bonuses are always welcomed. If this is a mental health, or medical emergency, please call emergency services (911 in the USA), or go to your nearest Emergency Room. The opinion provided does not replace an evaluation by an appropriate professional. Use of this website DOES NOT CREATE a provider-client relation and this information is for educational purposes only.

 

Customer: replied 7 years ago.
Ok well I really don't think it was a placebo affect at all. Like I said I didn't feel the affects until after a couple days of taking the prozac. If it was placebo wouldnt it have been instanteous? I seriously felt like a different person.. Now its like it has no affect at all.. I think it may be because I started to like what I was feeling and started to take more of the prozac.. would that cause negative affects? Should I just return to 20mg a day and see if I feel normal again?
Expert:  Ralph LMHC replied 7 years ago.

I have answered this several times, but there may be a computer glitch. I will retry. You may be one of the rare people that prozac takes effect quicker than normal which is 3-6 weeks. I would stay at the 20 mgs and let the doctor slowly raise it in order to avoid side effects. Hopefully in time you will get the desired effect.

 

Sincerely,

Ralph LMHC



Edited by Ralph LMHC on 4/30/2010 at 6:51 PM EST
Ralph LMHC and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
K i guess you didn't really provide anything that I didn't already know but ill accept it anyway. Have a good one sir.
Expert:  Ralph LMHC replied 7 years ago.

If there is something I can answer, please ask. I will ask JA to refund your fee if you were not satisfied

Sincerely,

Ralph LMHC

 



Edited by Ralph LMHC on 4/30/2010 at 7:06 PM EST